Alert archive / Illinois / Flash Flood Warnings in 2016

Flash Flood Warning 2, NWS Chicago, IL

June 22, 2016Grundy County, Kendall County, LaSalle County, Illinois

NWS Chicago, IL issued this flash flood warning at Jun 22, 2016, 8:52 PM CDT for Grundy County, Kendall County, LaSalle County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2016, 8:52 PM CDT (01:52 UTC)
Expired
Jun 23, 2016, 1:45 AM CDT
In force
5 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Grundy County, IL, Kendall County, IL, LaSalle County, IL

The radar

The Chicago radar (KLOT), 64 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2491 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1597 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
2.1
Supercell composite
41.8

Open this sounding in Storm Lab

The text

As transmitted.

464 
WGUS53 KLOT 230152
FFWLOT
ILC063-093-099-230645-
/O.NEW.KLOT.FF.W.0002.160623T0152Z-160623T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
852 PM CDT WED JUN 22 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
  SOUTHERN KENDALL COUNTY IN NORTHEASTERN ILLINOIS...
  GRUNDY COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 145 AM CDT
    
* AT 850 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING TRAINING
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
  TWO AND A HALF INCHES OF RAIN HAVE ALREADY FALLEN IN SOME
  LOCATIONS WITH ADDITIONAL RAINFALL OVER AN INCH IS EXPECTED. FLASH
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OTTAWA...MORRIS...CHANNAHON...MINOOKA...PERU...MARSEILLES...
  OGLESBY...SENECA...SERENA...LA SALLE...COAL
  CITY...DIAMOND...SHERIDAN... UTICA...NORTH
  UTICA...MAZON...NEWARK...BRACEVILLE AND TONICA.

INCLUDING THE FOLLOWING INTERSTATES...
 I-39 BETWEEN MILE MARKERS 49 AND 69.
 I-55 BETWEEN MILE MARKERS 229 AND 232.
 I-80 BETWEEN MILE MARKERS 74 AND 122.

THIS INCLUDES...  BUFFALO ROCK STATE PARK...GEBHARD WOODS STATE PARK...
GRUNDY COUNTY SPEEDWAY AND FAIRGROUNDS...ILLINI STATE PARK...ILLINOIS
VALLEY COMMUNITY COLLEGE...MATTHIESSEN STATE PARK...STARVED ROCK STATE
PARK...AND WILLIAM G STRATTON STATE PARK.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4150 8916 4157 8826 4120 8825 4122 8916

$$

MTF
4 follow-up statements
286 
WGUS73 KLOT 230245
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
945 PM CDT WED JUN 22 2016

ILC063-093-099-230645-
/O.CON.KLOT.FF.W.0002.000000T0000Z-160623T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-KENDALL IL-GRUNDY IL-
945 PM CDT WED JUN 22 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
CENTRAL LA SALLE...SOUTHERN KENDALL AND GRUNDY COUNTIES...

AT 941 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO AND A HALF INCHES OF
RAIN HAVE FALLEN PER DOPPLER RADAR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JOLIET...OTTAWA...MORRIS...CHANNAHON...MINOOKA...PERU...MARSEILLES...
OGLESBY...SENECA...SERENA...LA SALLE...COAL CITY...DIAMOND...SHERIDAN...
UTICA...NORTH UTICA...MAZON...NEWARK...BRACEVILLE AND TONICA.

WHILE THE RAINFALL IS GRADUALLY ENDING...HIGH WATER WILL BE SLOW TO
SUBSIDE...AND SOME AREAS MAY STILL SEE ADDITIONAL RAINFALL WITH
SCATTERED STORMS LATE THIS EVENING.

INCLUDING THE FOLLOWING INTERSTATES...
 I-39 BETWEEN MILE MARKERS 49 AND 69.
 I-55 BETWEEN MILE MARKERS 229 AND 232.
 I-80 BETWEEN MILE MARKERS 74 AND 122.

THIS INCLUDES...  BUFFALO ROCK STATE PARK...GEBHARD WOODS STATE PARK...
GRUNDY COUNTY SPEEDWAY AND FAIRGROUNDS...ILLINI STATE PARK...ILLINOIS
VALLEY COMMUNITY COLLEGE...MATTHIESSEN STATE PARK...STARVED ROCK STATE
PARK...AND WILLIAM G STRATTON STATE PARK.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4150 8916 4157 8826 4120 8825 4122 8916

$$

MTF
372 
WGUS73 KLOT 230400
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1100 PM CDT WED JUN 22 2016

ILC063-093-099-230645-
/O.CON.KLOT.FF.W.0002.000000T0000Z-160623T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-KENDALL IL-GRUNDY IL-
1100 PM CDT WED JUN 22 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
CENTRAL LA SALLE...SOUTHERN KENDALL AND GRUNDY COUNTIES...

AT 1058 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS HAD MOVED OUT
OF MOST OF THE WARNED AREA HOWEVER UP TO TWO AND A HALF INCHES OF
RAIN HAD FALLEN IN A SHORT AMOUNT OF TIME. FLASH FLOODING WILL
REMAIN A CONCERN AND IS ESPECIALLY DANGEROUS AFTER DARK.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JOLIET...OTTAWA...MORRIS...CHANNAHON...MINOOKA...PERU...MARSEILLES...
OGLESBY...SENECA...SERENA...LA SALLE...COAL CITY...DIAMOND...SHERIDAN...
UTICA...NORTH UTICA...MAZON...NEWARK...BRACEVILLE AND TONICA.

INCLUDING THE FOLLOWING INTERSTATES...
 I-39 BETWEEN MILE MARKERS 49 AND 69.
 I-55 BETWEEN MILE MARKERS 229 AND 232.
 I-80 BETWEEN MILE MARKERS 74 AND 122.

THIS INCLUDES...  BUFFALO ROCK STATE PARK...GEBHARD WOODS STATE PARK...
GRUNDY COUNTY SPEEDWAY AND FAIRGROUNDS...ILLINI STATE PARK...ILLINOIS
VALLEY COMMUNITY COLLEGE...MATTHIESSEN STATE PARK...STARVED ROCK STATE
PARK...AND WILLIAM G STRATTON STATE PARK.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4150 8916 4157 8826 4120 8825 4122 8916

$$

MTF
259 
WGUS73 KLOT 230510
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1210 AM CDT THU JUN 23 2016

ILC063-093-099-230645-
/O.CON.KLOT.FF.W.0002.000000T0000Z-160623T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-KENDALL IL-GRUNDY IL-
1210 AM CDT THU JUN 23 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
CENTRAL LA SALLE...SOUTHERN KENDALL AND GRUNDY COUNTIES...

AT 1209 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS HAD MOVED OUT
OF MOST OF THE WARNED AREA HOWEVER UP TO TWO AND A HALF INCHES OF
RAIN HAD FALLEN IN A SHORT AMOUNT OF TIME ON WEDNESDAY EVENING.
FLASH FLOODING WILL REMAIN A CONCERN AND IS ESPECIALLY DANGEROUS
AT NIGHT.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JOLIET...OTTAWA...MORRIS...CHANNAHON...MINOOKA...PERU...MARSEILLES...
OGLESBY...SENECA...SERENA...LA SALLE...COAL CITY...DIAMOND...SHERIDAN...
UTICA...NORTH UTICA...MAZON...NEWARK...BRACEVILLE AND TONICA.

INCLUDING THE FOLLOWING INTERSTATES...
 I-39 BETWEEN MILE MARKERS 49 AND 69.
 I-55 BETWEEN MILE MARKERS 229 AND 232.
 I-80 BETWEEN MILE MARKERS 74 AND 122.

THIS INCLUDES...  BUFFALO ROCK STATE PARK...GEBHARD WOODS STATE PARK...
GRUNDY COUNTY SPEEDWAY AND FAIRGROUNDS...ILLINI STATE PARK...ILLINOIS
VALLEY COMMUNITY COLLEGE...MATTHIESSEN STATE PARK...STARVED ROCK STATE
PARK...AND WILLIAM G STRATTON STATE PARK.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4150 8916 4157 8826 4120 8825 4122 8916

$$

MTF
132 
WGUS73 KLOT 230622
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
122 AM CDT THU JUN 23 2016

ILC063-093-099-230632-
/O.CAN.KLOT.FF.W.0002.000000T0000Z-160623T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-KENDALL IL-GRUNDY IL-
122 AM CDT THU JUN 23 2016

...THE FLASH FLOOD WARNING FOR CENTRAL LA SALLE...SOUTHERN KENDALL
AND GRUNDY COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
AN IMMINENT THREAT TO LIFE AND PROPERTY.

LAT...LON 4150 8916 4157 8826 4120 8825 4122 8916

$$

KMD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 8:01 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 22, 8:01 PM CDT, 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Chicago/Romeoville, IL
801 PM CDT WED JUN 22 2016

.MESOSCALE DISCUSSION...
800 PM CDT

Localized tornado threat along the warm front continues with
supercell storms training along or near this feature from just
east of the Quad Cities to southern DeKalb County/northern LaSalle
County. With the storm that had tracked now into far southwestern
DeKalb / far northern LaSalle County we have received multiple
reports of a tornado with /most recent north of Earlville/ and
has had a more persistent mesocyclone with it. This storm has
taken on a much more HP nature and spotter reports have confirmed
rain-wrapped nature of this low-level mesocyclone.

Other supercell storms to the west-southwest have shown signs of
tornado producers as well. Overall the warm sector winds have
become a bit less gusty and the boundary appears to have become
stationary across northern LaSalle County toward Morris. With
increasing flow on the LOT VWP /25 kt now at 2000 ft/ and
continued turning profiles along the boundary...the tornado
potential should continue in this corridor near the boundary
especially if the storms can maintain a semi-discrete mode.
Parameters remain in place for the possibility of a briefly
stronger tornado.

Further to the north, elevated storms have shown an increase and
are approaching the heart of the Chicago area. These look to move
into the city starting 8:25-8:50 pm. Some of these storms are
starting to congeal and may bring gradually increasing wind gust
potential higher than 35 mph. Certainly lightning and heavy
downpours look like a given.

MTF

&&

.SHORT TERM...
259 PM CDT

Through Tonight...

Elevated thunderstorms have continued to fester over the past
couple hours within the warm air advection across north central
through east central Illinois. However, attention for the main
severe weather episode is still focused on renewed surface based
development expected around 4-6 PM. Although the air mass over
northern Illinois continues to remain in the lower 70s with lower
cloud cover continuing, a very warm and moist air mass resides just
to our south. The latest surface analysis continues to show the warm
front shifting northward over southern Iowa and into central
Illinois. Just south of this boundary, conditions are in the lower
to middle 90s, with dew points in the low 70s. As this air mass
continues to shift northward over the next few hours, expect
conditions to become more supportive of significant convective
development. As mentioned previously, it appears that renewed
development will likely occur in the vicinity of the triple point
most favored over northwestern Illinois/far southwestern WI. This
general scenario continues to be supported by the CAMs (convective
allowing models) and have been for several runs.

The latest VAD wind profile out of KDVN indicates that a strong
veering wind field is already in place. Given that the surface
boundary will likely set up somewhere near the I80 corridor, and
surface winds will be increasingly backed along the boundary, there
still appears to be an enhanced tornado threat, with a strong
tornado or two possible near the front where enhanced helicity will
be present.  Additionally, given the super cell storm motion looks
to be nearly parallel to the boundary, this indicates the potential
for a maximum residence time of any supercells if they were to
develop along this boundary, which would locally enhance the tornado
threat and longevity.

In addition to the tornado threat, large hail and damaging winds will
be possible with these storms as they develop. The storms should
begin to build upscale into wind-producing congealed segments or
LEWPs as it moves over the Chicago area and into northwest Indiana.
This will make strong damaging winds, possibly in excess of 70 mph,
the main threat. However, tornadoes will remain
possible...especially in the vicinity of the surface boundary.

These storms will be fairly progressive and thus the severe threat
should end from northwest to southeast by late evening. The rapid
storm motion looks to also limit the magnitude of flash flooding,
especially considering much of the heavy rainfall this morning
stayed west/southwest of the area. However, due to the possibility
of heavy rainfall rates up to 2 inches per hour, and them possibly
impacting the urban areas of Chicago, we still find it prudent to
hold onto the going Flash Flood Watch.

KJB

&&

.LONG TERM...
300 PM CDT

Thursday through Wednesday...

The pattern looks quieter in the extended. A vort streamer pushes
south into northern IL Thursday morning. Given the recent rain and
moist conditions, thinking a few isolated showers are possible so
included a slight chance of showers in the forecast through early
Thursday afternoon.  North winds will allow a lake breeze to form.
Temps will then vary from the low 80s along and south of I-80 and
70s north of I-80.  There may be an elevated risk of rip currents at
the IL and northwest IN beaches Thursday due to high waves.  Do not
have enough confidence in exact wave heights to issue a beach
hazards statement at this time.

High pressure builds over the region Thursday night into Friday
leading to a dry forecast. High temps will be in the low 80s;
however, a lake breeze will keep temps along the lake in the low
70s.

The high shifts east Friday afternoon and an upper level shortwave
trough scoots over the region Saturday.  Showers and storms will
spread east across the warning area Saturday afternoon.  Forecast
soundings feature a decent cap so thinking the severe storms will
occur to our east.  Warmer conditions are expected with high temps
in the upper 80s and heat indices in the low to mid 90s.

Showers and storms continue Sunday, some left over convection from
out east the day before.  Forecast soundings dry out as the day goes
on so outside of any frisky storms early Sunday, severe weather is
not expected. Forecast high temps are once again forecast to be near
90, but convection may limit warming leading to cooler temps.
Thinking that we will warm quickly behind the storms Sunday;
therefore, kept the warm temps in the forecast.

The early part of next week looks dry with one more warm day Monday.
Temps will be in the mid to upper 80s with heat indices in the upper
80s to low 90s.  A cold front pushes south through the region Monday
afternoon and night bringing a break to the heat.  High temps Tues
and Wed are forecast to be in the 70s and 80s.

JEE

&&

.AVIATION...
For the 00Z TAFs...

Main concern continues to be shower/thunderstorm activity between
now and about 03-04z. Primary activity has developed towards KRPJ
and points west and is tracking east-southeast. This more intense
activity will continue on a south of east track and should largelypass
south of the terminals toward 01z. Additional weaker activity has
developed north of the heavier activity and is quickly approaching
ORD/MDW. It appears that it will be this weaker type shra/tsra
activity that will impact the terminals between now and about
03/04z. Will continue with prevailing tsra and TEMPO lower vsby.
However, coverage could be more intermittent that implied by the
TAF. RFD should see activity exit by around 02z.

Otherwise, winds will be easterly turning northeasterly at the
terminals through the evening. Cigs will increase later tonight
and lower with a period of IFR looking likely which would continue
through daybreak if not a few hours beyond. Improvement to MVFR is
expected with the lowest clouds scattering into midday with VFR
expected for the afternoon. Confidence in timing of these
improvements is not great but have good confidence in the trends.

MDB

&&

.MARINE...
300 PM CDT

The low over the Missouri River valley passes just south of the lake
tonight and then continues to the east coast.  Winds become
northeast tonight and increase to 10-20 kt.  High pressure builds
over the lake Thursday night with winds diminishing.  The high
shifts east Friday afternoon and evening with winds becoming south
behind it.  South winds increase to 15-25 kt as a strong low passes
over Ontario south central Canada this weekend.  A cold front then
shifts south down the lake Monday night with winds becoming north
behind it.

JEE

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023 UNTIL 1 AM Thursday.

IN...Flash Flood Watch...INZ001-INZ002 UNTIL 1 AM Thursday.

LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 22, 3:57 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
357 PM CDT WED JUN 22 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
232100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
357 PM CDT WED JUN 22 2016 /457 PM EDT WED JUN 22 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:
  EXTREME THUNDERSTORM RISK...WITH AN ASSOCIATED:
      SIGNIFICANT TORNADO RISK.
      SIGNIFICANT HAIL RISK...UP TO 2 INCHES.
      EXTREME THUNDERSTORM WIND DAMAGE RISK...70 MPH OR GREATER.
      ELEVATED FLOODING RISK.

DISCUSSION:

AN ORGANIZED ROUND OF THUNDERSTORMS WILL REDEVELOP ACROSS
NORTHWEST TO NORTH CENTRAL ILLINOIS BY EARLY THIS EVENING. THESE
STORMS WILL GRADUALLY INCREASE IN COVERAGE AS THEY PROGRESS
QUICKLY SOUTHEAST THROUGH THE EVENING HOURS. VERY LARGE
HAIL...DAMAGING WINDS...AND EVEN A FEW SIGNIFICANT TORNADOES ARE
POSSIBLE WITH THESE STORMS.

THE HIGHEST THREAT FOR WIDESPREAD SEVERE WEATHER AT THIS TIME IS
ALONG AND SOUTHWEST OF A LINE FROM ROCKFORD TO CHICAGO TO
VALPARAISO. A SLIGHT SHIFT NORTH IN THE WARM FRONT POSITION COULD
HAVE HIGHER IMPACTS ACROSS THE CHICAGO METRO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...
 SIGNIFICANT SWIM RISK.
SATURDAY...
 LIMITED THUNDERSTORM RISK.
 LIMITED EXCESSIVE HEAT RISK.
SUNDAY...
 ELEVATED THUNDERSTORM RISK.
 LIMITED EXCESSIVE HEAT RISK.
MONDAY...
 LIMITED THUNDERSTORM RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS EVENING.

GENERAL STORM MOTION OF THE DAY: SOUTHEAST AT 50 MPH.

&&

LMZ740>745-232100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
357 PM CDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY. SOME OF THESE STORMS THIS
EVENING COULD BE SEVERE AND PRODUCE WINDS IN EXCESS OF 50 KT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE ON THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY NIGHT THROUGH
MONDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-232100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
357 PM CDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY. SOME OF THESE STORMS THIS
EVENING COULD BE SEVERE AND PRODUCE WINDS IN EXCESS OF 50
KT...ESPECIALLY OVER SOUTHERN LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY NIGHT THROUGH
MONDAY.

&&

KJB

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jun 22, 8:12 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
812 PM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TORNADO          1 S LELAND              41.60N 88.80W
06/22/2016                   LA SALLE           IL   PUBLIC

            TORNADO SOUTH OF LELAND.

&&
Local storm report, Jun 22, 8:19 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
819 PM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TORNADO          2 SW TROY GROVE         41.44N 89.11W
06/22/2016                   LA SALLE           IL   TRAINED SPOTTER

            TORNADO LIFTED EAST OF CHERRY.

&&
Local storm report, Jun 22, 8:29 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
829 PM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     FUNNEL CLOUD     OTTAWA                  41.35N 88.84W
06/22/2016                   LA SALLE           IL   TRAINED SPOTTER

            NEAR IL 23 AND IL 52.

&&
Local storm report, Jun 22, 8:30 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
830 PM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TORNADO          3 NW SHERIDAN           41.56N 88.73W
06/22/2016                   LA SALLE           IL   TRAINED SPOTTER

&&
Local storm report, Jun 22, 8:31 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
831 PM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             ROGERS PARK             42.01N 87.67W
06/22/2016  E0.25 INCH       COOK               IL   TRAINED SPOTTER

&&
Local storm report, Jun 22, 8:38 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
838 PM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TSTM WND GST     1 SE BARTLETT           41.97N 88.19W
06/22/2016  E50 MPH          DUPAGE             IL   COCORAHS

            TIME ESTIMATED.

&&

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:15 PM CDTTornado WarningLOTLee30 min
Jun 22, 7:29 PM CDTTornado Warning Tornado observedLOTDeKalb, LaSalle, Lee46 min
Jun 22, 7:51 PM CDTSevere Thunderstorm WarningLOTLaSalle39 min
Jun 22, 7:59 PM CDTTornado Warning Tornado observedLOTLaSalle46 min
Jun 22, 8:03 PM CDTSpecial Marine WarningLOT87 min
Jun 22, 8:04 PM CDTTornado Warning Tornado observedLOTDeKalb, LaSalle56 min
Jun 22, 8:11 PM CDTSevere Thunderstorm WarningLOTCook, DuPage49 min
Jun 22, 8:34 PM CDTSevere Thunderstorm WarningLOTLaSalle41 min
Jun 22, 8:35 PM CDTAreal Flood AdvisoryLOTDeKalb, Grundy, Kendall, LaSalle, Will3 hr
Jun 22, 8:45 PM CDTAreal Flood AdvisoryLOTCook, DuPage3 hr
Jun 22, 8:47 PM CDTSevere Thunderstorm WarningLOTCook, DuPage45 min
Jun 22, 8:50 PM CDTSevere Thunderstorm WarningLOTWill25 min
Jun 22, 9:01 PM CDTTornado WarningLOTGrundy, LaSalle29 min
Jun 22, 9:12 PM CDTSevere Thunderstorm WarningLOTLaSalle, Livingston48 min
Jun 22, 9:25 PM CDTSpecial Marine WarningLOT35 min
Jun 22, 9:42 PM CDTTornado WarningLOTLaSalle, Livingston33 min
Jun 22, 9:53 PM CDTAreal Flood AdvisoryLOTFord, Grundy, Iroquois, Kankakee, LaSalle, Livingston4 hr
Jun 22, 10:03 PM CDTTornado WarningLOTLivingston31 min
Jun 22, 10:04 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois56 min
Jun 22, 10:22 PM CDTTornado Warning Tornado observedLOTLivingston38 min
Jun 22, 10:41 PM CDTSevere Thunderstorm WarningLOTIroquois64 min
Jun 22, 10:47 PM CDTTornado Warning Tornado observedLOTFord, Iroquois, Livingston43 min
Jun 22, 10:51 PM CDTTornado WarningLOTLivingston39 min
Jun 22, 11:21 PM CDTTornado Warning Tornado observedLOTIroquois39 min
Jun 22, 11:29 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, LaSalle, Livingston31 min
Jun 22, 11:53 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Kankakee, Livingston52 min
Jun 23, 12:32 AM CDTSevere Thunderstorm WarningLOTIroquois43 min
Jun 23, 1:15 AM CDTSpecial Weather StatementLOTIroquois45 min
Jun 23, 1:44 AM CDTAreal Flood AdvisoryLOTFord, Iroquois7 hr
Jun 23, 3:59 AM CDTMarine Dense Fog AdvisoryLOT10 hr
Jun 23, 4:47 AM CDTBeach Hazards StatementLOTLake22 hr
Jun 23, 5:05 AM CDTDense Fog AdvisoryLOTBoone, DeKalb, DuPage, Grundy, Kane, Kendall and 6 more4 hr

Nearby

Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.